Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Nashville, TN

June 20, 2013Bedford County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2013, 4:35 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2013, 4:35 PM CDT (21:35 UTC)
Expired
Jun 20, 2013, 5:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS54 KOHX 202135
SVROHX
TNC003-149-202200-
/O.NEW.KOHX.SV.W.0091.130620T2135Z-130620T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 8 MILES SOUTH
  OF MURFREESBORO...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEASON...FOSTERVILLE AND CHRISTIANA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.

&&

LAT...LON 3578 8664 3588 8643 3571 8621 3552 8651
TIME...MOT...LOC 2135Z 314DEG 5KT 3574 8645

$$

TB12
1 follow-up statement
240 
WWUS54 KOHX 202146
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT THU JUN 20 2013

TNC003-149-202200-
/O.CON.KOHX.SV.W.0091.000000T0000Z-130620T2200Z/
RUTHERFORD TN-BEDFORD TN-
446 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BEDFORD AND SOUTHERN RUTHERFORD COUNTIES UNTIL 500 PM CDT...

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF MURFREESBORO...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  DEASON...FOSTERVILLE...CHRISTIANA AND ROCKVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3578 8664 3588 8643 3571 8621 3552 8651
TIME...MOT...LOC 2146Z 314DEG 5KT 3573 8644

$$

TB12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:04 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 20, 3:04 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT THU JUN 20 2013

.DISCUSSION...
WEAK UPPER TROUGH REMAINS OVER THE REGION THIS AFTERNOON WITH
SHORTWAVE JUST UPSTREAM. MODERATE MOISTURE SOURCE AND SLIGHTLY
INCREASED INSTABILITY EXPECTED TO CONTINUE ISO-SCT CONVECTION
INTO THE EARLY EVE.

WEAK UPPER TROUGH WILL MAKE SLOW TRANSITION TO RIDGING INTO THE
LATE WEEKEND...ALTHOUGH WEAK TROUGH AXIS DOES LINGER ALONG THE
EASTERN SEABOARD. THIS WILL KEEP ANYTHING ORGANIZED FROM AFFECTING
THE MID-SOUTH THUS CURRENT TREND WILL CONTINUE. MODERATE MOISTURE
BELOW H7 AND DAYTIME HEATING/ELEVATED INSTABILITY WILL KEEP
LARGELY DIURNAL ISO-SCT STORMS IN THE MIX THROUGH LATE SUNDAY.

NO REAL APPRECIABLE CHANGES IN OVERALL PATTERN EARLY NEXT WEEK
BUT CHANGES ARE IN SIGHT BY EARLY WED. UPPER RIDGE BREAKING DOWN
MID-WEEK AS UPPER LOW SCOOTS NEAR THE US/CANADIAN BORDER. THIS
WILL SHARPEN TROUGH OVER THE EASTERN US LATE WEEK...WITH AXIS
SWINGING THROUGH POSSIBLY FRI. DAYTIME HEATING PUSHING TEMPS WELL
INTO THE 80S TO AROUND 90 WILL PRODUCE DIURNAL CONVECTION THROUGH
WED...WITH PCPN CHANCES RAMPING UP LATE IN THE WEEK WITH INCOMING
TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  89  68  89 /  20  20  20  20
CLARKSVILLE    66  90  67  89 /  20  20  20  20
CROSSVILLE     61  82  62  84 /  20  20  20  20
COLUMBIA       67  89  68  89 /  20  20  20  20
LAWRENCEBURG   67  89  67  89 /  20  20  20  20
WAVERLY        67  90  67  89 /  20  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 20, 3:30 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT THU JUN 20 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
330 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG STORMS WILL CONTINUE THROUGH THE LATE AFTERNOON AND
EVENING HOURS. THE STRONGEST STORMS COULD PRODUCE TORRENTIAL
RAINFALL...GUSTY WINDS TO AROUND 50 MPH AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AL

In the hours before

Special weather statement, Jun 20, 4:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT THU JUN 20 2013

TNZ059-062-075-202130-
BEDFORD-RUTHERFORD-WILLIAMSON-
411 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF MURFREESBORO...MOVING SOUTH AT
15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...ROCKVALE...ROVER AND
CHRISTIANA.

SMALL HAIL AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO PRODUCING VERY HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING.

LAT...LON 3593 8683 3598 8664 3597 8662 3598 8660
      3604 8640 3579 8619 3560 8657

TB12
Special weather statement, Jun 20, 4:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT THU JUN 20 2013

TNZ031>033-202145-
JACKSON-OVERTON-PUTNAM-
419 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM
COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALGOOD...MOVING EAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COOKEVILLE...ALGOOD AND RICKMAN.

SMALL HAIL AND WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. TORRENTIAL DOWNPOURS RESULTING IN REDUCED VISIBILITIES AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 3632 8516 3610 8518 3612 8560 3629 8560

TB12
Special weather statement, Jun 20, 4:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT THU JUN 20 2013

TNZ031>033-202145-
JACKSON-OVERTON-PUTNAM-
425 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM
COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALGOOD...MOVING EAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COOKEVILLE...ALGOOD AND RICKMAN.

HAIL UP TO THREE QUARTER INCH AND WIND GUSTS FROM 40 TO 50 MPH ARE
POSSIBLE WITH THIS STORM. TORRENTIAL DOWNPOURS RESULTING IN REDUCED
VISIBILITIES AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

LAT...LON 3632 8516 3610 8518 3612 8560 3629 8560

TB12
Special weather statement, Jun 20, 4:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT THU JUN 20 2013

TNZ009-030-031-064-202200-
DE KALB-JACKSON-MACON-SMITH-
428 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...MACON AND
SMITH COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BOILING SPRINGS
TO 6 MILES SOUTHEAST OF WATERTOWN. THESE STORMS WERE SLOWLY MOVING
EAST AT 10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...SOUTH CARTHAGE...
RED BOILING SPRINGS...CARTHAGE...ALEXANDRIA...GRANVILLE...HICKMAN...
LIBERTY...GORDONSVILLE AND DOWELLTOWN.

HAIL UP TO NICKEL SIZE AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

LAT...LON 3654 8581 3650 8581 3652 8577 3650 8574
      3650 8572 3652 8573 3651 8571 3649 8567
      3596 8594 3598 8602 3621 8611 3639 8601
      3641 8597 3643 8599 3657 8591

TB12
Special weather statement, Jun 20, 4:31 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT THU JUN 20 2013

TNZ059-062-075-202200-
BEDFORD-RUTHERFORD-WILLIAMSON-
431 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MURFREESBORO...MOVING EAST
AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ROCKVALE...CHRISTIANA AND
MURFREESBORO.

SMALL HAIL UP TO NICKEL SIZED AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM. TORRENTIAL RAINS REDUCING DRIVING VISIBILITY AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO ASSOCIATED WITH
THIS STORM.

LAT...LON 3561 8665 3568 8664 3571 8668 3571 8671
      3582 8678 3594 8635 3570 8622 3557 8663

TB12
Local storm report, Jun 20, 4:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     7 SSE PORTLAND          36.49N  86.47W
06/20/2013                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN ABOUT 4 MILES
            NORTHEAST OF COTTONTOWN.

0237 PM     TSTM WND DMG     3 NNW ANTIOCH           36.10N  86.69W
06/20/2013                   DAVIDSON           TN   EMERGENCY MNGR

            ONE TREE DOWN

&&

EVENT NUMBER OHX1300521 OHX1300522

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:24 PM CDTSpecial Weather StatementOHXSumner36 min
Jun 20, 1:32 PM CDTSpecial Weather StatementOHXCumberland, Fentress28 min
Jun 20, 2:00 PM CDTSpecial Weather StatementOHXCumberland, Fentress30 min
Jun 20, 2:19 PM CDTSpecial Weather StatementOHXDavidson26 min
Jun 20, 2:34 PM CDTSpecial Weather StatementOHXCumberland, Fentress41 min
Jun 20, 2:42 PM CDTSpecial Weather StatementOHXDavidson33 min
Jun 20, 3:07 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jun 20, 3:26 PM CDTSpecial Weather StatementOHXRutherford34 min
Jun 20, 3:27 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam3 hr
Jun 20, 3:43 PM CDTSpecial Weather StatementOHXWilson47 min
Jun 20, 3:49 PM CDTSpecial Weather StatementOHXCumberland, Overton, Putnam26 min
Jun 20, 3:53 PM CDTSpecial Weather StatementOHXDeKalb37 min
Jun 20, 3:59 PM CDTSpecial Weather StatementOHXRutherford31 min
Jun 20, 4:11 PM CDTSpecial Weather StatementOHXRutherford19 min
Jun 20, 4:19 PM CDTSpecial Weather StatementOHXPutnam26 min
Jun 20, 4:25 PM CDTSpecial Weather StatementOHXPutnam20 min
Jun 20, 4:28 PM CDTSpecial Weather StatementOHXSmith32 min
Jun 20, 4:31 PM CDTSpecial Weather StatementOHXRutherford29 min
Jun 20, 4:44 PM CDTSpecial Weather StatementOHXPutnam31 min
Jun 20, 4:53 PM CDTSpecial Weather StatementOHXCannon22 min
Jun 20, 4:54 PM CDTSevere Thunderstorm WarningOHXRobertson36 min
Jun 20, 4:59 PM CDTSpecial Weather StatementOHXDeKalb31 min
Jun 20, 5:00 PM CDTSpecial Weather StatementOHXBedford, Marshall30 min
Jun 20, 5:01 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb29 min
Jun 20, 5:13 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith32 min
Jun 20, 5:29 PM CDTSpecial Weather StatementOHXMarshall31 min
Jun 20, 5:36 PM CDTSpecial Weather StatementOHXCannon39 min
Jun 20, 5:50 PM CDTSpecial Weather StatementOHXClay40 min
Jun 20, 6:22 PM CDTSpecial Weather StatementOHXClay23 min
Jun 20, 6:34 PM CDTSpecial Weather StatementOHXDavidson41 min
Jun 20, 6:55 PM CDTSpecial Weather StatementOHXCheatham50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.